Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Is it safe to go for colonoscopy while on sudafed?

User rating for this question
Very Good
Answered by

Oncologist, Radiation
Practicing since : 2007
Answered : 526 Questions
I took 24 hour sudafed on 3 occasions between the dates of feb 6th thru feb 7th at about 12:30pm east. time... I have a colonoscopy scheduled for monday morning at 6:30am; is the sudafed going to be a problem for me? I've otherwise followed all of the doctors instructions; I really NEEDED the sudafed because I was VERY congested and could hardly breathe
Posted Sat, 9 Mar 2013 in Colon Cancer
Answered by Dr. Dipanjan Majumder 45 minutes later
Thanks for posting your query.

You are using sudafed. The original formulation of Sudafed contains the active ingredient pseudoephedrine, but formulations without pseudoephedrine are also being sold under the Sudafed brand.

Pseudoephedrine stimulate alpha receptor in blood vessel wall and causing constriction.Thus, by constriction of blood vessels, mainly those located in the nasal passages, pseudoephedrine causes a decrease in the symptoms of nasal congestion.

There are some case reports concluding
The vasoconstrictive action of pseudoephedrine may predispose susceptible patients to develop ischemic colitis in the watershed area of the splenic flexure.[ part of small intestine] Perimenopausal women may be especially susceptible because of irregular ovulation. This may result in relative vasoconstriction when estrogen levels are low or a hypercoagulable state when estrogen levels are excessive.

In this report patients were taking this medicine for more than 6 months.

In your case two days history of sudafed will make no change, but it will be better if you can take topical pseudoephedrine preparation.

Consult you doctor in this issue. Keep me posted for further query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor